Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 67, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Nov 4, 2008, 2:08 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Nov 5, 2008, 10:59 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 2:08 PM MST (21:08 UTC)
- In effect from
- Nov 5, 2008, 10:59 AM MST
- Expired
- Nov 5, 2008, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 042108 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 208 PM MST TUE NOV 4 2008 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES OVER THE NORTHEAST PLAINS... .A COLD FRONT SWEEPING OVER THE COLORADO BORDER WEDNESDAY MORNING WILL MOVE RAPIDLY SOUTH AND EAST ACROSS THE NORTHEAST PLAINS AND ADJACENT HIGHLANDS WEDNESDAY. WEST WINDS WILL INCREASE TO BETWEEN 25 AND 40 MPH WITH GUSTS UP TO 55 MPH AS HUMIDITIES FALL INTO THE LOW TEENS BEHIND THE COLD FRONT. STRONG WINDS AND LOW HUMIDITIES WILL BE FAVORABLE FOR CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AFTERNOON... WITH FORECAST FIRE DANGER REMAINING HIGH. HUMIDITIES WILL RECOVER TO NEAR 30 PERCENT WITH DECREASING WINDS BY EARLY WEDNESDAY EVENING. NMZ104-051500- /O.UPG.KABQ.FW.A.0064.081105T1900Z-081106T0000Z/ /O.NEW.KABQ.FW.W.0067.081105T1900Z-081106T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 208 PM MST TUE NOV 4 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GUYER
2 follow-up statements
000 WWUS85 KABQ 051016 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 316 AM MST WED NOV 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES OVER THE NORTHEAST PLAINS... .A COLD FRONT SWEEPING OVER THE COLORADO BORDER WILL MOVE RAPIDLY SOUTH AND EAST ACROSS THE NORTHEAST PLAINS AND ADJACENT HIGHLANDS TODAY. WEST WINDS WILL INCREASE TO 35 MPH WITH GUSTS TO 50 MPH AS HUMIDITIES FALL INTO THE LOW TEENS BEHIND THE COLD FRONT. CRITICAL FIRE WEATHER CONDITIONS WILL EASE BY EARLY EVENING AS WINDS SHIFT TO THE NORTHWEST AND DECREASE SPEED GRADUALLY...WITH HUMIDITY RECOVER TO NEAR 30 PERCENT BY EARLY WEDNESDAY EVENING. NMZ104-060000- /O.CON.KABQ.FW.W.0067.081105T1900Z-081106T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 316 AM MST WED NOV 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
000 WWUS85 KABQ 051759 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1059 AM MST WED NOV 5 2008 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 500 PM MST FOR STRONG WINDS AND LOW HUMIDITIES ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS... .A FRONT SWEEPING ACROSS NEW MEXICO WILL MOVE RAPIDLY THROUGH THE NORTHEAST AND EAST CENTRAL PLAINS TODAY. WEST WINDS WILL INCREASE INTO THE 30 TO 45 MPH RANGE WITH GUSTS UP TO 60 MPH. MEANWHILE... CRITICAL FIRE WEATHER CONDITIONS FOR TWO TO FOUR HOURS ARE LIKELY AS HUMIDITIES DROP INTO THE MID-TEENS BEHIND THE FRONT. CRITICAL CONDITIONS SHOULD EASE BY EARLY EVENING AS SURFACE WINDS DECREASE AND HUMIDITIES RECOVER TO AROUND 30 PERCENT. NMZ108-060000- /O.EXA.KABQ.FW.W.0067.081105T1900Z-081106T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 1059 AM MST WED NOV 5 2008 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ NMZ104-060000- /O.CON.KABQ.FW.W.0067.081105T1900Z-081106T0000Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- 1059 AM MST WED NOV 5 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ DPORTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Nov 4, 1:18 PM MST, 50 minutes earlier.
Area forecast discussion, Nov 4, 1:18 PM MST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 118 PM MST TUE NOV 4 2008 .DISCUSSION... MAIN FOCUS WILL CONTINUE TO BE ON APPROACHING STORM SYSTEM AND ITS IMPACT ON OUR WEATHER. STORM CENTER MOVING INTO THE NRN ROCKIES THIS PM. ADDITIONAL ENERGY ON THE BACK SIDE OF THE STORM WILL DIVE SE AND CARVE OUT A TROUGH OF LOW PRESSURE OVER NM EARLY WED. THE MAIN IMPACTS FROM THE STORM AND ASSOCIATED TROUGH WILL BE WINDS AND COOLER TEMPERATURES...WITH SNOW CONCERNS A LESSER OF AN IMPACT. FIRST THE WIND ISSUES. ALREADY WINDS AT GALLUP AND ALONG THE E SLOPES OF THE CNTRL MOUNTAINS ARE AROUND ADVISORY CRITERIA. WILL ALLOW WIND ADVISORY FOR THE NE HIGHLANDS TO EXPIRE THOUGH AT 4 PM. WE WILL BE ISSUING A WIND ADVISORY FOR THE NORTHERN SACRAMENTO AND CAPITAN MOUNTAINS FROM 4 PM THIS PM TO 4 AM WED. 60 PLUS KNOTS OF WIND AT 700 MB ZIP OVER THIS AREA DURING THE NIGHT. WE WILL ALSO BE ISSUING A HIGH WIND WATCH FOR THE NE HIGHLANDS...CENTRAL HIGH PLAINS AND PORTIONS OF THE EASTERN PLAINS FOR WED MID MORNING INTO LATE PM...THANKS TO UP TO 60 KNOT WINDS AT 70 MB OVER THESE AREAS. WIND ADVISORIES ADJACENT TO THESE AREAS WILL BE NECESSARY AND WILL DEFER TO THE EVENING OR NIGHT CREW FOR THIS ISSUANCE. THE WINDS COMBINED WITH LOW RELATIVE HUMIDITES WILL WARRANT THE ISSUANCE OF A RED FLAG WARNING FOR THE NE PLAINS WED PM. MUCH COOLER AIR WILL INVADE THE STATE WED THROUGH THU...BRINGING AN END TO OUR RECENT WARM SPELL. BETWEEN TODAY AND THU PM HIGH TEMPERATURES WILL BE 15 TO 25 DEGREES COOLER ACROSS THE FORECAST AREA...WITH GENERALLY THE LARGEST CHANGES OVER THE E. ISOLATED SHOWERS OVER THE W AND N WILL INCREASE IN COVERAGE TONIGHT WITH THE MAIN FOCUS OVER THE NRN MOUNTAINS. ENOUGH COLD AIR WILL MOVE IN TONIGHT TO CHANGE THE RAIN TO SNOW ABOVE 6500 OR 7000 FEET. WE WILL CONTINUE THE WINTER WEATHER ADVISORY FOR THE NW AND SANGRE DE CRISTO MOUNTAINS FOR THIS EVENING THROUGH MID AM WED. ONE TO THREE SLUSHY INCHES MAY ACCUMULATE BELOW 7500 FEET WITH 3 TO 5 INCHES AT HIGHER ELEVATIONS. PRECIPITATION WILL DIMINISH BY WED PM BUT WE WILL NEED TO KEEP AN EYE ON THE FAR NE...WHICH COULD SEE SOME PRECIPITATION WED NIGHT AS A SECONDARY FRONT TRIES TO NOSE INTO THIS REGION. THE END OF THE WEEK AND SATURDAY WILL BRING A RETURN TO DRY AND MORE TRANQUIL WEATHER. CHILLY TEMPERATURES THU WILL MODERATE FRI AND SAT. THE NEXT UPSTREAM STORM SHOULD IMPACT NM SUN AND MON. MODELS ARE AT ODDS ON THE TRACK AND INTENSITY OF THIS SYSTEM. HOWEVER...INCREASED WINDS AND PRECIPITATION CHANCES ARE LIKELY FOR SUN AND MON. 40 && .AVIATION... GUSTY SOUTHWEST WINDS WILL CONTINUE UNTIL SUNSET. RAIN/SNOW SHOWERS WILL BE CONFINED MAINLY TO THE NORTHERN MTNS THROUGH THE NIGHTTIME WHERE LOCAL IFR/MVFR CIGS/VSBYS AND MTN OBSCURATIONS ARE LIKELY. SFC WINDS WILL DIMINISH A LITTLE OVERNIGHT AT MOST TAF SITES EXCEPT MAYBE KLVS. AS THE CORE OF THE UPPER JET PASSES WEDNESDAY...EXPECT VERY STRONG DOWNSLOPING WINDS TO THE LEE OF THE CENTRAL MTNS WHERE A FEW GUSTS TO 55 KNOTS ARE POSSIBLE. LOCAL VSBY RESTRICTIONS TO AROUND 3 MILES ARE POSSIBLE BY LATE MORNING IN BLOWING DUST FROM KCQC EAST TO KTCC. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. && .FIRE WEATHER... STRONG WINDS ACROSS THE AREA WILL DIMINISH SLIGHTLY AFTER SUNSET... HOWEVER RIDGE TOP WINDS WILL STILL HOWL. LIGHT SNOW ACCUMULATIONS ARE LIKELY OVER THE NORTHERN MTNS...ESPECIALLY WEST FACING SLOPES TONIGHT. VERY DRY AIR WILL THEN SLIDE INTO THE AREA EARLY WEDNESDAY AS A POWERFUL COLD FRONT MOVES INTO THE AREA. WILL UPGRADE THE FIRE WEATHER WATCH TO A WARNING FOR FIRE ZONE 104 WEDNESDAY TO HIGHLIGHT STRONG WINDS AND LOW HUMIDITIES. HUMIDITY RECOVERIES WILL BE GOOD IN MOST AREAS WEDNESDAY NIGHT WHILE WINDS DIMINISH INTO THE EVENING HOURS. 42 EXTREMELY DRY AIR WILL DOMINATE THE AREA THURSDAY INTO SATURDAY WITH MIN RH VALUES IN THE SINGLE DIGITS...EXCEPT FOR PERHAPS THE NORTHERN MTNS. LIGHTER WINDS WILL DETER CRITICAL FIRE WEATHER CONDITIONS THRU THE PERIOD. EXPECT STRONG MIDSLOPE INVERSIONS THURSDAY AND FRIDAY NIGHTS. VENTILATION WILL START OUT POOR IN MOST AREAS THURSDAY AND GRADUALLY IMPROVE TO FAIR BY THE WEEKEND. 42 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 39 48 24 48 / 30 20 5 0 GALLUP.......................... 35 47 16 49 / 20 10 0 0 GRANTS.......................... 35 51 17 53 / 10 10 0 0 GLENWOOD........................ 40 62 26 62 / 5 5 0 0 CHAMA........................... 26 42 10 44 / 70 40 5 0 LOS ALAMOS...................... 35 47 17 47 / 20 10 5 0 RED RIVER....................... 25 38 9 39 / 50 30 10 0 TAOS............................ 33 43 16 44 / 30 30 5 0 SANTA FE........................ 38 49 22 49 / 10 10 5 0 SANTA FE AIRPORT................ 39 51 23 50 / 5 10 5 0 ESPANOLA........................ 37 53 20 52 / 10 10 5 0 ALBUQUERQUE HEIGHTS............. 44 57 30 52 / 5 5 0 0 ALBUQUERQUE VALLEY.............. 42 61 22 56 / 5 5 0 0 ALBUQUERQUE FOOTHILLS........... 42 57 23 52 / 5 5 0 0 ALBUQUERQUE WEST MESA........... 43 62 25 58 / 5 5 0 0 SOCORRO......................... 41 66 26 61 / 0 5 0 0 SANDIA PARK/CEDAR CREST......... 37 53 21 49 / 20 10 0 0 MORIARTY/ESTANCIA............... 40 54 23 51 / 5 5 0 0 CARRIZOZO....................... 43 67 29 59 / 5 0 0 0 RUIDOSO......................... 41 59 28 54 / 10 0 0 0 RATON........................... 36 52 17 49 / 10 10 10 0 LAS VEGAS....................... 39 50 19 51 / 10 10 5 0 ROY............................. 42 55 30 54 / 0 10 5 0 CLAYTON......................... 44 60 28 53 / 0 10 10 0 SANTA ROSA...................... 43 66 30 63 / 0 5 5 0 TUCUMCARI....................... 50 67 30 59 / 0 5 5 0 FORT SUMNER..................... 47 67 30 61 / 0 5 5 0 CLOVIS.......................... 50 67 32 60 / 0 0 5 0 PORTALES........................ 49 68 32 61 / 0 0 5 0 ROSWELL......................... 51 74 38 64 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ002-004. WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM MST WEDNESDAY FOR THE FOLLOWING ZONES...NMZ017. RED FLAG WARNING FROM 12 PM TO 5 PM WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ104. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ005-011>013-018-020-021. && 40/42
Hazardous weather outlook, Nov 4, 10:53 AM MST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM ISSUED BY NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1053 AM MST TUE NOV 4 2008 NMZ001>021-026-051300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1053 AM MST TUE NOV 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS WILL REACH ADVISORY CRITERIA THIS AFTERNOON ACROSS AND NEAR THE NORTHEAST HIGHLANDS WITH SPEEDS REACHING 25 TO 35 MPH AND SOME GUSTS TO 45 MPH. SEE THE WIND ADVISORY ISSUED EARLY THIS MORNING FOR MORE DETAILS. ENOUGH SHOWER ACTIVITY IS EXPECTED TONIGHT THAT WITH FALLING SNOW LEVELS THERE WILL BE JUST ENOUGH SNOWFALL ACROSS THE HIGHER TERRAIN TO WARRANT THE ISSUANCE OF A SNOW ADVISORY FOR FALLING AND BLOWING SNOW. THE AREA OF GREATEST IMPACT IS LIKELY TO BE THE HIGHER TERRAIN OF RIO ARRIBA AND TAOS COUNTIES. SEE THE SEPARATE WINTER WEATHER ADVISORY OF EARLY THIS MORNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WINDS ARE POSSIBLE WEDNESDAY OVER THE NORTHEAST HIGHLANDS... CENTRAL HIGH PLAINS AND THE EAST CENTRAL PLAINS. WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE FROM MID MORNING THROUGH MUCH OF THE AFTERNOON. A HIGH WIND WATCH WILL BE ISSUED WITH THE AFTERNOON FORECAST FOR THESE AREAS. ELSEWHERE WINDY CONDITIONS WILL BE COMMON. WIND ADVISORY SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE LIKELY OVER THE RIO GRANDE VALLEY...CENTRAL MOUNTAIN CHAIN...FAR NORTHEAST PLAINS AND CHAVES COUNTY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:59 AM MST | Wind Advisory | ABQ | 13 hr | |
| Nov 4, 3:08 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 11 hr |
| Nov 4, 4:18 AM MST | Winter Weather Advisory | ABQ | 36 hr | |
| Nov 4, 3:50 PM MST | High Wind Watch | ABQ | 11 hr | |
| Nov 4, 3:50 PM MST | Wind Advisory | ABQ | 26 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.